reduced sex drive due to Tegretol (bipolar treatment)
My boyfriend (now 30years old) has bipolar disorder and has been on tegretol since he was diagnosed many years before i met him (possibly going back about 15 years now). This has obviously maintained his mood swings and controlled his ability to react to stresses etc. however about 8-12 months ago he went up to 200mg a day (which i believe is still low, previously was about 100mg i think) and since then has had a very low sex drive. he was ok before that, not strongly interested, but he was still interested. i know he wishes he could feel more and respond to me but the interest is not there. We're afraid to ask the doctor to reduce his dose as he went through trouble when he was lower and ended up overdosing and in hospital but is there any solution/ other medication to enable him to regain a sex drive and perhaps emotions to a degree without being dangerous. obviously his health comes first.
I was having the same problem with tegretol but i am also on othe drugs that kills my sex drive. maybe he coild talk to his dr. aboit switching his mood stabalizer to lamictal. It has worked really well for me and does not have any of the side effects tegretol has. hope i helped a little
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.